×

On periodic solutions of second-order differential equations with attractive-repulsive singularities. (English) Zbl 1187.34049

The paper studies the periodic problem
\[ u''(t)=\frac{g(t)}{u^\mu(t)}-\frac{h(t)}{u^\lambda(t)}+f(t),\quad u(0)=u(\omega),\;u'(0)=u'(\omega), \tag{1} \]
where \(g, h\in L(\mathbb{R}/\omega\mathbb{Z}; {\mathbb{R}}_+)\), \(f\in L(\mathbb{R}/\omega \mathbb{Z}; \mathbb{R})\), and \(\lambda, \mu >0\). Since the functions \(g\) and \(h\) are possibly zero on some sets of positive measure, the singularity may combine attractive and repulsive effects.
The authors establish sufficient conditions for the existence of a solution to problem (1). Their main result can be applied to the original Lazer-Solimini equations both in the attractive and in the repulsive case. The proofs rely on the method of upper and lower functions. To illustrate the results, an application to the dynamics of a trapless Bose-Einstein condensate is given. Final sections are devoted to a comparative study of the equation with attractive (respectively repulsive) singularity. Along the paper some open problems are posed.

MSC:

34C25 Periodic solutions to ordinary differential equations
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
34B16 Singular nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] J.L. Bravo, P.J. Torres, Periodic solutions of a singular equation with indefinite weight, preprint · Zbl 1232.34064
[2] De Coster, C.; Habets, P., Upper and lower solutions in the theory of ODE boundary value problems: classical and recent results, (), 1-78 · Zbl 0889.34018
[3] Habets, P.; Sanchez, L., Periodic solutions of some Liénard equations with singularities, Proc. amer. math. soc., 109, 4, 1035-1044, (1990) · Zbl 0695.34036
[4] Johansson, K., On separation of phases in one-dimensional gases, Comm. math. phys., 169, 521-561, (1995) · Zbl 0828.76081
[5] Lei, J.; Zhang, M., Twist property of periodic motion of an atom near a charged wire, Lett. math. phys., 60, 1, 9-17, (2002) · Zbl 1002.78006
[6] Kunze, M., Periodic solutions of a singular Lagrangian system related to dispersion-managed fiber communication devices, Nonlinear dyn. syst. theory, 1, 159-167, (2001) · Zbl 1041.78004
[7] Lazer, A.C.; Solimini, S., On periodic solutions of nonlinear differential equations with singularities, Proc. amer. math. soc., 99, 1, 109-114, (1987) · Zbl 0616.34033
[8] Montesinos, G.D.; Perez-García, V.M.; Torres, P.J., Stabilization of solitons of the multidimensional nonlinear Schrödinger equation: matter-wave breathers, Phys. D, 191, 193-210, (2004) · Zbl 1057.35065
[9] Pishkenari, H.N.; Behzad, M.; Meghdari, A., Nonlinear dynamic analysis of atomic force microscopy under deterministic and random excitation, Chaos solitons fractals, 37, 3, 748-762, (2008)
[10] Rachůnková, I.; Staněk, S.; Tvrdý, M., Singularities and Laplacians in boundary value problems for nonlinear ordinary differential equations, Handb. differ. equ. (ordinary differential equations), vol. 3, (2006), Elsevier
[11] Rachůnková, I.; Tvrdý, M.; Vrkoč, I., Existence of nonnegative and nonpositive solutions for second order periodic boundary value problems, J. differential equations, 176, 445-469, (2001) · Zbl 1004.34008
[12] Rützel, S.; Lee, S.I.; Raman, A., Nonlinear dynamics of atomic-force-microscope probes driven in lennard – jones potentials, Proc. R. soc. lond. ser. A math. phys. eng. sci., 459, 1925-1948, (2003) · Zbl 1049.81065
[13] Torres, P.J., Existence and stability of periodic solutions for second order semilinear differential equations with a singular nonlinearity, Proc. roy. soc. Edinburgh sect. A, 137, 195-201, (2007) · Zbl 1190.34050
[14] Torres, P.J.; Zhang, M., A monotone iterative scheme for a nonlinear second order equation based on a generalized anti-maximum principle, Math. nachr., 251, 101-107, (2003) · Zbl 1024.34030
[15] Yang, G.; Lu, J.; Luo, A.C.J., On the computation of Lyapunov exponents for forced vibration of a lennard – jones oscillator, Chaos solitons fractals, 23, 833-841, (2005) · Zbl 1088.70013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.